Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 60, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 19, 2007, 9:34 PM CDT for Texas County, Oklahoma. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 19, 2007, 10:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:38 PM CDT | TORNADO | 1 Nne Baker, OK | CONTINUED TO 2 ESE BAKER |
| Jun 19, 9:59 PM CDT | HAIL 0.88 | Adams, OK | |
| Jun 19, 10:09 PM CDT | HAIL 1.75 | 12 E Hardesty, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:22 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3489 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 200234 TORAMA OKC139-200300- /O.NEW.KAMA.TO.W.0060.070620T0234Z-070620T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 934 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... EASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 1000 PM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAKER...OR ABOUT 14 MILES SOUTHWEST OF LIBERAL...MOVING SOUTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BAKER... ADAMS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3696 10096 3688 10116 3663 10109 3660 10095 $$ KRAMAR
1 follow-up statement
000 WWUS54 KAMA 200248 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 948 PM CDT TUE JUN 19 2007 OKC139-200300- /O.CON.KAMA.TO.W.0060.000000T0000Z-070620T0300Z/ TEXAS OK- 948 PM CDT TUE JUN 19 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EASTERN TEXAS COUNTY... AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BAKER...OR ABOUT 14 MILES SOUTH OF LIBERAL...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BAKER... A FUNNEL CLOUD WAS REPORTED WITH THIS STORM AT 938 PM. A TORNADO MAY FORM AT ANY TIME. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3696 10096 3691 10103 3676 10106 3668 10096 $$ KRAMAR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 7:43 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 19, 7:43 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT TUE JUN 19 2007 .AVIATION... ONGOING STRONG TO SEVERE CONVECTION WILL AFFECT THE AMARILLO AND DALHART TAF SITES THIS EVENING AND TONIGHT. THUNDERSTORMS OVER SOUTHWEST KANSAS WILL PUSH SOUTH AND SOUTHWEST AND SHOULD AFFECT THE GUYMON TAF SITE LATER THIS EVENING AND OVERNIGHT. LOW CLOUDS AND FOG ARE EXPECTED TO REDEVELOP ONCE AGAIN LATER TONIGHT AND EARLY WEDNESDAY ACROSS THE PANHANDLES CAUSING IFR TO MVFR CEILINGS AND VISIBILITIES. VFR CONDITIONS WILL PREVAIL BY LATE TUESDAY MORNING THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS THIS EVENING WILL BECOME SOUTH AND SOUTHWEST 10 TO 20 KNOTS TUESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUN 19 2007/ UPDATE... WITH THE SEVERE WEATHER ONGOING...QUICKLY UPDATED ZFP TO REMOVE EVENING WORDING AND INCREASE POP CHANCES. COULD STILL SEE THE STORMS LINGER INTO THE LATE NIGHT AND EARLY MORNING TIME FRAME. JJB PREV DISCUSSION... /ISSUED 534 PM CDT TUE JUN 19 2007/ UPDATE... UPDATED FORECAST TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. THE WATCH WILL BE IN EFFECT THROUGH 2 AM WEDNESDAY. THERE IS SOME POTENTIAL FOR THE STORMS IN KANSAS TO DEVELOP INTO AN MCS AND MOVE SOUTH INTO THE PANHANDLES LATE TONIGHT. JJB PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 19 2007/ DISCUSSION... 19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL SHEAR AT HAND. THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME... BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND TONIGHT. MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11
Hazardous weather outlook, Jun 19, 6:12 PM CDT, 3 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT TUE JUN 19 2007 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 612 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. SCHNEIDER
In the hours before
Local storm report, Jun 19, 9:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL PANHANDLE 35.35N 101.38W
06/19/2007 E1.00 INCH CARSON TX LAW ENFORCEMENT
&&
SDLocal storm report, Jun 19, 9:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL CANYON 34.98N 101.92W
06/19/2007 E0.88 INCH RANDALL TX PUBLIC
RELAYED BY LOCAL TV MEDIA
&&
CKSpecial weather statement, Jun 19, 9:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 914 PM CDT TUE JUN 19 2007 TXZ017-200245- RANDALL TX- 914 PM CDT TUE JUN 19 2007 ...STRONG THUNDERSTORM IN SOUTHERN RANDALL COUNTY... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF CANYON MOVING SOUTHEAST AT 10 MPH. THE STORM HAS A HISTORY OF SEVERE HAIL...BUT THE INTENSITY APPEARS TO BE DECREASING. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE STILL POSSIBLE WITH THIS STORM. KRAMAR
Local storm report, Jun 19, 9:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
921 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL PANHANDLE 35.35N 101.38W
06/19/2007 E1.00 INCH CARSON TX LAW ENFORCEMENT
HAIL ENDED 910 PM
&&
CORRECTED REMARKS
SDLocal storm report, Jun 19, 9:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 2 S TYRONE 36.93N 101.07W
06/19/2007 E0.88 INCH TEXAS OK EMERGENCY MNGR
REPORT OF NICKEL SIZE HAIL SOUTH OF TYRONE ALONG HWY
54.
&&
JJBSpecial weather statement, Jun 19, 9:31 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 931 PM CDT TUE JUN 19 2007 TXZ009-014-200300- GRAY TX-ROBERTS TX- 931 PM CDT TUE JUN 19 2007 ...STRONG THUNDERSTORM IN NORTHERN GRAY AND SOUTHWESTERN ROBERTS COUNTIES... AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PAMPA MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 59 min |
| Jun 19, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 51 min |
| Jun 19, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 90 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.